Q. I have pus oozing lesion in my underarm. What can it be?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 05, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

I am a 41 year old female. I am obese. My weight is 89 kg and height is 5 feet 7 inches. Currently, I am taking Thyronorm 75 mcg and Storfib 145. Previously, I used to get lymph node enlargement in underarms and groin area, but they never become lesions. I have been having a pus oozing lesion in my underarm for the past 1.5 years. When I take antibiotic, it heals. But once I stop the medicine, it recurs. Earlier, I showed this lesion to a lady physician who suggested an ultrasound scan. Scan revealed a pocket of pus, but no changes in surrounding tissue. This lesion started, when I changed my deodorant once. My 14 year old son also has the same issue. He gets lesions in his underarms, sometimes heals and at other times pus leaks. I do not feel any thickness in my breasts in self-examination. I feel it is more dermatological. Please share your valuable opinion. Thank you.

#

Hello,

Welcome to icliniq.com.

  • You might be suffering from hidradenitis suppurativa, skin disease that causes abscess and scarring which commonly affects sweat glands.
  • Are both underarms affected?
  • Please send good quality photographs for confirmation of diagnosis and treatment.

Revert back with the photographs to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hello doctor,

Only one underarm is affected. I am attaching a photo for confirmation of this diagnosis.

#

Hi,

Welcome back to icliniq.com.

I had a look at the photographs (attachment removed to protect patient identity).

  • Clinically it is going in favor of hidradenitis suppurativa. It is infection of apocrine sweat glands and is very resistant to treatment. So, long-term medication is necessary.
  • Ultrasound was not needed in your case; instead deep punch biopsy would be confirmatory.
  • Nevertheless you can take the following medications:
  1. Apply Clindac-A gel (Clindamycin phosphate 1%) twice daily.
  2. Take capsule Dalcinex (Clindamycin) 300 mg twice daily.
  3. One hour before meals have capsule R-Cinex (combination of Isoniazid and Rifampicin) twice a day.
  4. Every day take tablet Pantoprazole 40 mg half an hour before breakfast.
  • You may experience red urine after the medication and do not be fearful as it is perfectly normal after raking R-Cinex as it is a red dye and is excreted in urine.

Revert back for follow up after a month to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why do I have excessive sweating after stopping the habit of alcohol drinking?

I am in depression and anxiety ...   Read full

All About Gum Abscess

Acute abscess: Such a presence, be it of any type would usually require antibiotics and pain killers to be taken to reduce the infection which should be taken after a prescription and not over the counter ...   Read full

I have an abscessed tooth. How long will it take to spread?

.. a less chance to have the infection spreading to the whole body. But, sometimes, it happens when the swelling gets increased and when the fever becomes uncontrollable for two to three days. There is a chance to have a cystic lesion due to the chro...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»
I am experiencing abdominal bloating and severe acidity. Are these side effects of antibiotics?
Hello doctor, I have been experiencing bloating and acidity during the menopause years. After experiencing a burning se...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.